Int J Clin Pharmacol Ther. 2020 Dec 23. doi: 10.5414/CP203758. Online ahead of print.
OBJECTIVE: To report a case of second-degree atrioventricular block associated with concomitant use of aprepitant and amlodipine.
CASE: A 73-year-old man with lung cancer was treated with aprepitant for prophylactic use for the prevention of nausea and vomiting, concomitantly with cisplatin, gemcitabine, and an investigational drug (anti-epidermal growth factor receptor monoclonal antibody). He was diagnosed with first-degree atrioventricular block and was taking amlodipine for hypertension. During the first cycle of chemotherapy, 5 days after the start of aprepitant, he experienced Wenckebach second-degree atrioventricular block (Mobitz type I), and amlodipine was discontinued. After day 6, the atrioventricular block was not shown. According to the Naranjo adverse drug reaction scale, a score of 7 was obtained (causality: probable). In addition, using the Drug Interaction Probability Scale, a score of 6 was obtained (causality: probable).
CONCLUSION: The drug-drug interaction between aprepitant and amlodipine was considered to have deteriorated his atrioventricular block, conceivably due to the inhibition of cytochrome P450 (CYP) 3A-mediated metabolism of amlodipine by aprepitant.
PMID:33355084 | DOI:10.5414/CP203758